Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 155, NWS Shreveport, LA

June 16, 2013Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 16, 2013, 6:35 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2013, 6:35 PM CDT (23:35 UTC)
Expired
Jun 16, 2013, 7:30 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:48 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 16, 3:48 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 PM CDT SUN JUN 16 2013

.DISCUSSION...
SCT CONVECTION ALONG THE LEAD SHORTWAVE TROUGH OVER CNTRL AR AND N
LA HAS JUST BEGUN TO SHIFT E OUT OF THE FORECAST AREA THIS
AFTERNOON...ALTHOUGH THIS CONVECTION HAS LEFT BEHIND A WELL-
DEFINED OUTFLOW BNDRY NOTED ON THE VISIBLE SATELLITE LOOP FROM
MCCURTAIN COUNTY OK INTO PORTIONS OF EXTREME NE TX /W OF TXK/...TO
NEAR ASL...JUST S OF SHV...INTO THE SRN SECTIONS OF NCNTRL LA AS
OF 2030Z. STRONG HEATING HAS RESULTED IN MODERATE LOW LEVEL
INSTABILITY TO DEVELOP...WHICH SHOULD RESULT IN ISOLATED TO WIDELY
SCT CONVECTION DEVELOPING THROUGH THIS EVENING FARTHER SW ACROSS
E TX AND CNTRL LA THIS EVENING BEFORE DIMINISHING WITH THE LOSS OF
HEATING. HOWEVER...ANOTHER SUBTLE SHORTWAVE TROUGH WAS INDICATED
ON THE WATER VAPOR LOOP THIS AFTERNOON OVER NW OK...WITH MORE
CONVECTION EXPECTED TO DEVELOP AND ORGANIZE INTO AN MCS THIS
EVENING OVER WRN KS...AS YET ANOTHER UPPER IMPULSE DROPS SE FROM
THE NRN MX/SRN ROCKIES UPPER RIDGE. A 30-40KT SSW LLJ SHOULD
SUSTAIN THIS MCS AS IT PROGRESSES SE ACROSS OK OVERNIGHT...BEFORE
IT WEAKENS AROUND/SHORTLY AFTER DAYBREAK WITH THE LOSS OF THE LLJ.

THE REMNANTS OF THIS SYSTEM SHOULD MOVE ACROSS ERN OK/MUCH OF AR
MONDAY...REINFORCING A CONVECTIVE BNDRY SWD INTO THE NRN SECTIONS
OF THE FORECAST AREA. DEEP LAYER SHEAR SHOULD INCREASE DURING THE
DAY /TO 20-30KTS/ WITH THE APPROACH OF THIS NEXT SHORTWAVE...AND
SHOULD BE MORE THAN ADEQUATE FOR SCT/NUMEROUS CONVECTION ALONG AND
N OF THE HIGHWAY 82 CORRIDOR OF NE TX/SW AR THROUGH THE AFTERNOON.
THUS...HAVE BUMPED POPS UP TO HIGH CHANCE/LIKELIES FOR THESE
AREAS...TAPERING TO LOW CHANCE ALONG THE I-20 CORRIDOR OF N LA.
ANY CONVECTIVE BNDRYS LEFT BEHIND FROM THIS SHORTWAVE PASSAGE
MONDAY MAY BE REINFORCED SLOWLY SWD MONDAY NIGHT AND
TUESDAY...ESPECIALLY AS ADDITIONAL UPPER LEVEL IMPULSES SLIDE SE
AND AID IN THE REDEVELOPMENT OF CONVECTION NEAR THE BNDRY. HAVE
ALSO BUMPED POPS UP TO HIGH CHANCE FOR THOSE SAME AREAS ALONG/N OF
THE HWY 82 CORRIDOR MONDAY NIGHT...AND EXPANDED HIGHER CHANCE POPS
FARTHER S TUESDAY AS THE SFC BNDRY MAY BE REINFORCED SSW ACROSS NE
TX/NCNTRL LA. THIS DIRTY NW FLOW ALOFT LOOKS TO PERSIST THROUGH
WEDNESDAY ACROSS MUCH OF THE REGION...RESULTING IN PERIODS OF AT
LEAST SCT CONVECTION AND NEEDED RAINFALL. OVERALL...WEAK VERTICAL
SHEAR SHOULD LIMIT THE ORGANIZED SVR THREAT THROUGH MIDWEEK...BUT
POCKETS OF STRONG HEATING/RESULTANT INSTABILITY MAY RESULT IN
ISOLATED SVR CONVECTION AND LOCALLY HEAVY RAINFALL OVER ANY GIVEN
AREA.

THE SHORT TERM PROGS REMAIN IN GOOD AGREEMENT WITH THE NRN MX/SRN
ROCKIES UPPER RIDGE EXPANDING E AND AMPLIFYING N ACROSS THE CNTRL
AND SRN PLAINS THURSDAY...AND ACROSS THE MS VALLEY FRIDAY. THIS
WILL ELIMINATE RAIN CHANCES AND RESULT IN HOTTER TEMPS AS WE MOVE
INTO NEXT WEEKEND. HAVE MAINTAINED A DRY FORECAST AND BUMPED TEMPS UP
TO MID 90S...WITH UPPER 90S NOT OUT OF THE QUESTION ESPECIALLY
OVER PORTIONS OF E TX. WILL HAVE TO WATCH FOR UPPER LEVEL
PERTURBATIONS THAT MAY ROUND THE SE PERIPHERY OF THE RIDGE LATE IN
THE WEEKEND ALONG A WEAKNESS THAT MAY RESULT IN ISOLATED
CONVECTION DEVELOPING AND SPREADING SW ACROSS NCNTRL LA. THE
ECMWF/GFS ARE IN BROAD AGREEMENT IN EXPANDING THIS WEAKNESS JUST
INLAND ALONG THE GULF STATES BY MONDAY...WHICH WOULD RESULT IN AT
LEAST ISOLATED CONVECTION AND A SLIGHT COOLING TO AFTERNOON TEMPS.
AT ANY RATE...IT DOES APPEAR NOW THAT THE BRUNT OF THE VERY HOT
TEMPS WILL BE LIMITED TO THE LATE WEEK/WEEKEND TIMEFRAME BEFORE
THE INFLUENCE OF THE RIDGE IS WEAKENED.

PRELIMS TO FOLLOW BELOW...

15

&&

.AVIATION...
LARGE CLUSTER OF TSTMS COVERING MUCH OF SPACE BTWN KELD AND
KMLU...AND MAY MOVE INTO KMLU AIRSPACE 20-21Z. MEANWHILE...LARGE SE
MOVG OUTFLOW BOUNDARY MOVG ACROSS NW LA...WITH SPOTTY SHOWERS AND
ISOLD THUNDER MAINLY NORTH OF KSHV. NE WIND CURRENTLY AROUND 15 KTS
AT KSHV WITH THIS OUTFLOW. ISOLD CONVECTION MAY ALSO REENTER KTXK
AIRSPACE LATER THIS AFTN. IN ADDITION...GIVEN LAST NIGHTS
TRENDS...CONVECTION MAY REDEVELOP DURG THE OVERNIGHT HOURS AFTER
17/03Z. SFC WINDS MAINLY S-SW 5 TO 10 KTS...BCMG LIGHT OVERNIGHT.
SOME PATCHY FOG IS POSSIBLE...ESPECIALLY WHERE RAINFALL HAS
OCCURRED...KTXK...KELD...AND KMLU TERMINALS. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  93  74  91  73 /  20  30  30  40  30
MLU  72  91  72  89  71 /  30  30  50  40  30
DEQ  71  88  70  85  70 /  30  60  50  40  30
TXK  73  89  71  88  71 /  30  50  50  40  30
ELD  72  89  71  87  70 /  30  50  50  40  30
TYR  75  94  74  90  73 /  20  20  20  30  30
GGG  75  94  74  91  73 /  20  20  20  40  30
LFK  73  94  74  93  73 /  10  10  10  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/07
Hazardous weather outlook, Jun 16, 12:01 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CDT SUN JUN 16 2013

ARZ060-061-071>073-LAZ003>006-012>014-171200-
HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-
1201 PM CDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON OVER MUCH OF SOUTHWEST ARKANSAS AND COULD SPREAD EAST
SOUTHEAST INTO PORTIONS OF NORTHCENTRAL LOUISIANA GENERALLY ALONG
AND NORTH OF THE INTERSTATE 20 CORRIDOR...AHEAD OF AN UPPER LEVEL
DISTURBANCE THAT WILL DRIFT SOUTHEAST ACROSS THE AREA. GIVEN THE
VERY MOIST AIR MASS AND EXTENT OF INSTABILITY IN PLACE AS A RESULT
OF AFTERNOON HEATING...ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH THE THREAT OF DAMAGING WINDS. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE AS WELL...WITH THESE SHOWERS AND
THUNDERSTORMS EXPECTED TO DIMINISH THIS EVENING WITH THE LOSS OF
HEATING AND THE DEPARTURE OF THE UPPER LEVEL DISTURBANCE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY
THROUGH WEDNESDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES WILL
DROP SOUTHEAST INTO THE REGION. THESE DISTURBANCES WILL INTERACT
WITH DAYTIME HEATING...LOW LEVEL INSTABILITY...AND A WEAK SURFACE
FRONTAL BOUNDARY THAT WILL BE REINFORCED SOUTHWARD INTO THE AREA.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING
WINDS AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

ARZ050-051-059-070-LAZ001-002-010-011-017>022-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-171200-
SEVIER-HOWARD-LITTLE RIVER-MILLER-CADDO-BOSSIER-DE SOTO-RED RIVER-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1201 PM CDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING OVER SOUTHEAST OKLAHOMA...EAST TEXAS...AND THE WESTERN
AND SOUTHERN SECTIONS OF NORTHWEST AND NORTHCENTRAL LOUISIANA...NEAR
AN UPPER LEVEL DISTURBANCE THAT WILL DRIFT SOUTHEAST ACROSS THE
AREA. WHILE ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING
GUSTY WINDS CAN NOT BE RULED OUT...NO WIDESPREAD SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS AND NORTHWEST
LOUISIANA MONDAY...AS ANOTHER UPPER LEVEL DISTURBANCE DROPS
SOUTHEAST FROM OKLAHOMA INTO ARKANSAS. ADDITIONAL UPPER LEVEL
DISTURBANCES WILL SHIFT SOUTHEAST ACROSS THE REMAINDER OF THE AREA
TUESDAY AND WEDNESDAY...AND WILL INTERACT WITH DAYTIME HEATING...LOW
LEVEL INSTABILITY...AND A WEAK SURFACE FRONTAL BOUNDARY THAT WILL
BE REINFORCED SOUTHWARD INTO THE AREA. ISOLATED SEVERE THUNDERSTORMS
WILL BE POSSIBLE THROUGH MIDWEEK...WITH DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

Nearby

Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.